MAUDE Adverse Event Report: BIOMET MICROFIXATION RIBFIX BLU SYSTEM SCREW, SELF-DRILLING, CANCELLOUS X-DRIVE LOCKING 2.4 X 10MM; PLATE, FIXATION, BONE

BIOMET MICROFIXATION RIBFIX BLU SYSTEM SCREW, SELF-DRILLING, CANCELLOUS X-DRIVE LOCKING 2.4 X 10MM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00537, 0001032347-2020-00539.Medical products custom made device gomez custom chest recon plate, part# cp-3043, lot# 888560.Ribfix blu system screw, self-drilling, cancellous x-drive locking 2.4 x 8mm, part# 76-2408, lot# ni.Ribfix blu system screw, self-drilling, cancellous x-drive locking 2.4 x 10mm, part# 76-2410, lot# ni.
 
Event or Problem Description
It was reported that several broken screws were discovered during follow-up more than one (1) year following implantation of a custom chest reconstruction prosthesis.The patient is asymptomatic and exhibits no significant shortness of breath or chest pain.Follow up x-rays revealed broken screws used to anchor the most inferior portion of the implant to the posterior aspect of the right 7th rib.A subsequent ct scan suggests that several of these screws have minimal purchase on the underlying rib.The screws that fractured were the distal 3rd, 4th and 5th screws on the 7th rib.The posterior portion of the rib prosthesis is currently sitting 3-4mm off of the native rib, but the anterior section is still positioned appropriately with two points of fixation.The surgeon states that he does not believe this is a failure of the implant as it remains in excellent position and is achieving the stated goal to correct the deformity.The surgeon also stated that there is no reason to re-operate at this time and the patient does not appear to be harmed in any way by the broken screws.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Lot identification is necessary for review of device history records; lot identification was not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
RIBFIX BLU SYSTEM SCREW, SELF-DRILLING, CANCELLOUS X-DRIVE LOCKING 2.4 X 10MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10771719
Report Number0001032347-2020-00538
Device Sequence Number1926867
Product Code HRS
UDI-Device Identifier00841036184209
UDI-Public00841036184209
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number76-2410
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR